MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, MED HEIGHT, SMOOTH; CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE

MENTOR TEXAS MENTOR CPX4 WITH SUTURE TABS, MED HEIGHT, SMOOTH; CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE
Catalog Number 3509214
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unspecified procedure with a 550cc mentor cpx4 with suture tabs, med height, smooth breast tissue expander and experienced postoperative left-sided deflation.The diagnosis was confirmed by a physician.As a result, the patient underwent removal and replacement with a 550cc mentor cpx4 with suture tabs, med height, smooth ( catalog #:3509214, serial #:(b)(4)) on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 9/18/19, the suspected medical device was returned for evaluation.On 10/04/19.The investigation on the suspected medical device was completed.Investigation summary : according to the reported information, the patient experienced a deflation in a tissue expander.The analysis results showed that the device appeared intact.Leak testing revealed there was a tear in one of the the suture tabs.Microscopic examination was performed for the reported deflation, and no evidence of device damage was observed.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and the product investigation, no corrective action will be taken at this time.Possible causes of deflation of tissue expander implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 WITH SUTURE TABS, MED HEIGHT, SMOOTH
Common Device Name
CPX4 BREAST TISSUE EXPANDER WITH SMOOTH SURFACE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8936982
Report Number1645337-2019-17930
Device Sequence Number19010967
Product Code LCJ
UDI-Device Identifier00081317026679
UDI-Public00081317026679
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Catalogue Number3509214
Device Lot Number7690032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR